Aa
Aa
A
A
A
Close
230202 tn?1370793579

Lips Cracking

Hi everyone.

At 21 weeks into treatment, my lips have cracked and on one ocassion they bled.   I have a good quality lip balm and that helps at times but I was wondering what others might have used or done to combat this problem.  It sort of comes and goes like the severity of the cracking.
thank you all......
14 Responses
Avatar universal
sign of dehidration
808544 tn?1248686419
I am 12 wks into tx and have been experincing thight, dry lips sometimes even a slight burning when I apply a lip balm. They are tight and werid feeling when I smile. This is my second round of tx and I never had this the first time. I drink plenty of water more than recommended at times so dehydration is not my problem. I am going to mention to nurse this week to see what she recommends. Hopefully we will here from others that have some imput and help. All I know is that I am always aware of my lips lately and trying to heal them.
Avatar universal
I had the same problem, dry lips and feet.  My heels cracked and bleed.  Every night I would rub gobs of Vaseline on my feet and cover them with socks.  I used Vaseline on my lips also and it did help.

I told the nurse about this problem and she said I was dehydrated and increase the water.  I started drinking 100 to 120 ounces of water daily and within a week my heels and cracked lips went away.
276730 tn?1327962946
I had the same thing. I was prescribed a prescription and it help alot. (ointment)
As your doctor. I wish I could tell you what is was however I dont have it anymore.


Feel better
Charm
862235 tn?1336060295
I had skin problems everywhere during TX. Try drinking mass amounts of water. Avoid caffeine.Type 2b, week 21?You're almost done TX then aren't you? I'm 2b too. Just finished TX last month. Things will improve quickly.
Avatar universal
The corners of my mouth were splitting, lips also dry.
Dentist recommened Vitamin E capsules twice a say. Cleared it right up!

As others have said, increase the water.  Try a nice ointment, someone mentioned Vaseline.  Also had problems with my heels.

Just another sx. of tx.

Hang in there - Lynne
230202 tn?1370793579
Thanks everyone.  I think I should try and increase my water consumption.  That hasn't been too good at the moment.
Linda xx
Avatar universal
dehydration- more water and put some vitamin c inside or something else to make it more inviting!
alo vera on the cracked lips and maybe also stevia sweetener mixed with pure yogurt-honey  and then applied as a lip moisturiser
1033121 tn?1270187446
Hi Linda - I signed up...

its the Ribavirin (as far as I know) that causes the skin complaints - as you know ive had loads of skin problems on treatment - started getting dry skin and dermatitis around eyes and elbows - drinking lots of water and using emollients everyday thoroughly in shower helped - when that was 'under control' (not gone) I started getting even more itchy and no Anti-Histamine would stop it or reduce it (for me anyway) and ive scratched myself really bad and now covered in scabs...

so as your aware most people on TX get skin complaints

the general consensus is that you drink lots of water (2-3 litres a day) and use emolients in bath/shower (thoroughly) and pat yourself dry as not to rub off the emolients or apply more/other emolients when you get out of bath/shower - this is what I do......

try that ... if its just your lips then just the extra water should fix that within a day or two
476246 tn?1418870914
I found some REALLY good lip balm from John Masters Organics.It's called lip calm. It really did wonders for me on tx.
Avatar universal
I am 8 wks into treatment. I had the same problem. It was mainly in the corners of my mouth. They were very red and felt like they were burned. I used carmex constantly and it burned. I went to the dentist for a cleaning and he told me it was a fungus- better known as a yeast infection. He said use an anti-fungual like monistat. Seemed like a strange thing to use. I got some and rubbed it on the corners. By the next day it was already better. It taste bad but works GREAT!!!!!
917763 tn?1311628896
I've been told it was a fungus also. Someone suggested vagisil cream. Anything worth a try.  The cracking really hurts.

Avatar universal
Are you anemic, are you dehydrated? have you been taking a good multivit?  All of these can cause cracked lips.  I found the best thing for me was Mary Kay emoillent night cream.  It is the think pink clear ointment in a tube.  There lip set which has a mask and a balm is nice as it helps get rid of the dry skin.  I do not sell Mary Kay.  I just know that it worked for me.  Good luck in finding what works for you.
230202 tn?1370793579
Thanks everyone.  I have increased my water intake so I hope it will improve.  The other day it felt like little electrical currents traveling along my lips.....(strange i know) but that has stopped now.
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Chlamydia, an STI, often has no symptoms, but must be treated.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.